Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2002, 8:24 PM CST for Union County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2002, 8:24 PM CST (02:24 UTC)
- Expired
- Mar 25, 2002, 9:15 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 6:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 260224 SVRSHV ARC139-260315- /NEW.KSHV.SV.W.0036.260221-260315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 824 PM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 915 PM CST * AT 824 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF EL DORADO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EL DORADO AT 845 PM CST STRONG AT 850 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS AND STRONG DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 915 PM CST. LAT...LON 3309 9295 3302 9279 3318 9214 3336 9269
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:45 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 25, 6:45 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CST MON MAR 25 2002 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ACROSS LA PORTIONS...AS WELL AS EXTREME SW TIER OF AR...AND EAST TX LAKES. SCATTERED LINE OF RAPIDLY DEVELOPING THUNDERSTORMS...FROM MAGNOLIA AR TO SHV TO LFK...ALREADY BECOMING SEVERE...AND LINE MAY FILL IN. DEVELOPING LINE OF THUNDERSTORMS TO THE WEST AS WELL IN COLD AIR. THIS LINE NOT EXPECTED TO BE SEVERE...BUT SMALL COLD AIR HAIL IS POSSIBLE. VII .SHV...NONE.
In the hours before
Special weather statement, Mar 25, 2:25 PM CST, 5 hours 59 minutes before
ARZ050-051-059-OKZ077-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CST MON MAR 25 2002 ...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 4 PM FOR PART OF SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA... A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THIS AFTERNOON UNTIL 4 PM FOR MCCURTAIN COUNTY IN OKLAHOMA...AND FOR PIKE... HOWARD...SEVIER...AND LITTLE RIVER COUNTIES...IN SOUTHWEST ARKANSAS. ALTHOUGH NO SEVERE WEATHER HAS OCCURRED IN THESE COUNTIES... CONDITIONS ARE FAVORABLE FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP... IN THE AREA AFTER 3 PM.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.